Global Attractors for Semilinear Parabolic Problems Involving X-Elliptic Operators

Stefanie Sonner


We consider semilinear parabolic equations involving an operator that is X-elliptic with respect to a family of vector fields X with suitable properties. The vector fields determine the natural functional setting associated to the problem and the admissible growth of the non-linearity. We prove the global existence of solutions and characterize their longtime behavior. In particular, we show the existence and finite fractal dimension of the global attractor of the generated semigroup and the convergence of solutions to an equilibrium solution when time tends to infinity.


Semilinear degenerate parabolic equations; global attractors; sub-elliptic operators

Full Text:

PDF (English)


A. V. Babin, M. I. Vishik. Attractors for Evolution Equations, North-Holland, Amsterdam (1992).

A. Bonfiglioli, E. Lanconelli, F. Uguzzoni. Stratified Lie Groups and Potential Theory for their Sub-Laplacians, Springer-Verlag, Berlin, Heidelberg (2007).

B. Franchi, E. Lanconelli. An embedding theorem for Sobolev spaces related to non-smooth vector fields and Harnack inequality. Comm. Partial Differential Equations, 9 (1984) 1237–1264.

B. Franchi, E. Lanconelli. Hölder regularity theorem for a class of linear nonuniformly elliptic operators with measurable coefficients. Ann. Sc. Norm. Super. Pisa Cl. Sci., 10 (1983) 523–541.

B. Franchi, E. Lanconelli. Une métrique associée à une classe d’operateurs elliptiques dégénérés. Conference on linear partial and pseudodifferential operators (Torino 1982), Rend. Sem. Mat. Univ.Politec. Torino 1983, Special Issue (1984) 105–114.

J. K. Hale. Asymptotic Behavior of Dissipative Systems, American Mathematical Society, Providence, Rhode Island (1988).

A. E. Kogoj, E. Lanconelli. On semilinear ∆ λ -Laplace equation. Nonlinear Anal., 75 (2012) 4637–4649.

A. E. Kogoj, S. Sonner. Attractors for a class of semi-linear degenerate parabolic equations. J. Evol. Equ., 13 (2013) 675–691.

A. E. Kogoj, S. Sonner. Attractors met X-elliptic operators. J. Math. Anal. Appl., 420 (2014) 407–434.

E. Lanconelli, A. E. Kogoj. X-elliptic operators and X-control distances. Contributions in honor of the memory of Ennio De Giorgi, Ric. Mat., 49 (2000) suppl. 223–243.

F. Uguzzoni. Estimates of the Green function for X-elliptic operators. Math. Ann., 361 (2015) 169–190.

DOI: 10.6092/issn.2240-2829/5889


  • There are currently no refbacks.

Copyright (c) 2015 Stefanie Sonner

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 Unported License.